Asymptotic and Bayesian Confidence Intervals for Sharpe-Style Weights
AbstractSharpe-style regression has become a widely used analytic tool in the financial community. The style regression allows one to investigate such interesting issues as style composition, style sensitivity, and style change over time. All previous methods to obtain the distribution and confidence intervals of the style coefficients are statistically valid only in the special case in which none of the true style weights are zero or one. In practice, it is quite plausible to have zero or one for the values of some style weights. In this article we apply new results and develop a comparable Bayesian method to obtain statistically valid distributions and confidence intervals regardless of the true values of style weights. Copyright 2005, Oxford University Press.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by Society for Financial Econometrics in its journal Journal of Financial Econometrics.
Volume (Year): 3 (2005)
Issue (Month): 3 ()
Contact details of provider:
Postal: Oxford University Press, Great Clarendon Street, Oxford OX2 6DP, UK
Fax: 01865 267 985
Web page: http://jfec.oxfordjournals.org/
More information through EDIRC
Other versions of this item:
- Kim, Tae-Hwan & White, Halbert & Stone, Douglas, 2000. "Asymptotic and Bayesian Confidence Intervals for Sharpe Style Weights," University of California at San Diego, Economics Working Paper Series qt5h98h28m, Department of Economics, UC San Diego.
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Donald W. K. Andrews, 1999. "Estimation When a Parameter Is on a Boundary," Econometrica, Econometric Society, vol. 67(6), pages 1341-1384, November.
- Geweke, John, 1986. "Exact Inference in the Inequality Constrained Normal Linear Regression Model," Journal of Applied Econometrics, John Wiley & Sons, Ltd., vol. 1(2), pages 127-41, April.
- Donald W.K. Andrews, 1997. "Estimation When a Parameter Is on a Boundary: Theory and Applications," Cowles Foundation Discussion Papers 1153, Cowles Foundation for Research in Economics, Yale University.
- Donald W. K. Andrews, 2000. "Inconsistency of the Bootstrap when a Parameter Is on the Boundary of the Parameter Space," Econometrica, Econometric Society, vol. 68(2), pages 399-406, March.
- William N. Goetzmann & Stephen J. Brown, 1998.
"Mutual Fund Styles,"
Yale School of Management Working Papers
ysm40, Yale School of Management.
- Fung, William & Hsieh, David A, 1997. "Empirical Characteristics of Dynamic Trading Strategies: The Case of Hedge Funds," Review of Financial Studies, Society for Financial Studies, vol. 10(2), pages 275-302.
- D. N. Graham, 1961. "Discussion," Canadian Journal of Agricultural Economics/Revue canadienne d'agroeconomie, Canadian Agricultural Economics Society/Societe canadienne d'agroeconomie, vol. 9(1), pages 54-55, 03.
- Kloek, Tuen & van Dijk, Herman K, 1978. "Bayesian Estimates of Equation System Parameters: An Application of Integration by Monte Carlo," Econometrica, Econometric Society, vol. 46(1), pages 1-19, January.
- Swinkels, L.A.P. & Sluis, P.J. van der, 2001.
"Return-Based Style Analysis with Time-Varying Exposures,"
2001-96, Tilburg University, Center for Economic Research.
- Laurens Swinkels & Pieter Van Der Sluis, 2006. "Return-based style analysis with time-varying exposures," The European Journal of Finance, Taylor & Francis Journals, vol. 12(6-7), pages 529-552.
- Laurens Swinkels, Pieter Jelle VanDerSluis, 2001. "Return-based Style Analysis with Time-varying Exposures," Computing in Economics and Finance 2001 125, Society for Computational Economics.
- de Roon, Frans & Nijman, Theo E & ter Horst, Jenke, 2002.
"Evaluating Style Analysis,"
CEPR Discussion Papers
3181, C.E.P.R. Discussion Papers.
- Horst, J.R. ter & Nijman, T.E. & Roon, F.A. de, 2004. "Evaluating style analysis," Open Access publications from Tilburg University urn:nbn:nl:ui:12-123840, Tilburg University.
- Roon, F.A. de & Nijman, T.E. & Horst, J.R. ter, 2000. "Evaluating Style Analysis," Discussion Paper 2000-64, Tilburg University, Center for Economic Research.
- Alessandro Bucciol & Raffaele Miniaci, 2006.
"Optimal asset allocation based on utility maximization in the presence of market frictions,"
"Marco Fanno" Working Papers
0012, Dipartimento di Scienze Economiche "Marco Fanno".
- Alessandro Bucciol & Raffaele Miniaci, 2006. "Optimal Asset Allocation Based on Utility Maximization in the Presence of Market Frictions," Working Papers ubs0605, University of Brescia, Department of Economics.
- emmanuel, mamatzakis & george, christodoulakis, 2010.
"Return Attribution Analysis of the UK Insurance Portfolios,"
22516, University Library of Munich, Germany.
- G. Christodoulakis & E. Mamatzakis, 2010. "Return attribution analysis of the UK insurance portfolios," Annals of Finance, Springer, vol. 6(3), pages 405-420, July.
- Lorenzo Camponovo & Olivier Scaillet & Fabio Trojani, 2006.
Swiss Finance Institute Research Paper Series
06-33, Swiss Finance Institute.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Oxford University Press) or (Christopher F. Baum).
If references are entirely missing, you can add them using this form.